Texas, 2006Drought in Texas, July 1 to 31, 2006
July 1 to 31, 2006 · NWS LUB · 18 events in 18 counties and zones
S. worsened over the extreme southern Texas Panhandle and the west Texas South Plains through the month of July.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $135 million
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Economical impacts from the long-term drought which began in late 2005 over the Southern Plains of the U.S. worsened over the extreme southern Texas Panhandle and the west Texas South Plains through the month of July. Extreme (D3) drought conditions were prevalent over the extreme southeastern panhandle by the end of the month, with severe (D2) drought conditions observed elsewhere east of the Interstate 27 corridor. The agricultural portion of the region's economy was drastically impacted. Local farmers and agricultural officials reported increased losses in July, with 98% of the dryland cotton crops across the South Plains and southern Texas Panhandle failing to emerge. At least 670,000 acres of cotton were destroyed due to the lack of water during the month of July.Additional cotton crops also were destroyed by drought related haboobs and other convectively triggered dust storms. At least 7,000 acres of drought-stressed crops were destroyed by a haboob on July 12th.The drought also impacted many area ranchers. The lack of rain during the growing season resulted in poor hay crops. This caused the price of hay to exceed $130 per ton; up from only $80 per ton one year ago. Ranchers have had difficulty affording hay to feed the cattle, thus many head of cattle have been sold at very early ages resulting in lower selling prices.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 30, 7:12 PM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 30, 7:12 PM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
812 PM CDT FRI JUN 30 2006
.UPDATE...
HAVE UPDATED TO REMOVE ALL OF THE RAIN CHANCES FOR THIS EVENING.
THE ATMOSPHERE HAS COOLED ENOUGH AS THE SUN SETS TO STABILIZE THE
LOWER LEVELS OF THE ATMOSPHERE. REMAINDER OF THE FORECAST LOOKS ON
TRACK.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18
Hazardous weather outlook, Jun 30, 5:29 AM CST, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
629 AM CDT FRI JUN 30 2006
TXZ021>044-011130-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
629 AM CDT FRI JUN 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Drought, Briscoe
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Briscoe forecast zone
- Crop damage
- $135 million
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.530, -101.209 (the zone’s center; the record gives no point)
Drought, Castro
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Castro forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.530, -102.262 (the zone’s center; the record gives no point)
Drought, Childress
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Childress forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.529, -100.208 (the zone’s center; the record gives no point)
Drought, Cottle
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Cottle forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.078, -100.279 (the zone’s center; the record gives no point)
Drought, Crosby
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Crosby forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.615, -101.300 (the zone’s center; the record gives no point)
Drought, Dickens
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Dickens forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.617, -100.779 (the zone’s center; the record gives no point)
Drought, Floyd
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Floyd forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.072, -101.303 (the zone’s center; the record gives no point)
Drought, Garza
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Garza forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.180, -101.298 (the zone’s center; the record gives no point)
Drought, Hale
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.071, -101.827 (the zone’s center; the record gives no point)
Drought, Hall
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Hall forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.531, -100.681 (the zone’s center; the record gives no point)
Drought, Kent
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Kent forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.181, -100.778 (the zone’s center; the record gives no point)
Drought, King
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- King forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.617, -100.256 (the zone’s center; the record gives no point)
Drought, Lubbock
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Lubbock forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.610, -101.820 (the zone’s center; the record gives no point)
Drought, Lynn
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Lynn forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.177, -101.816 (the zone’s center; the record gives no point)
Drought, Motley
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Motley forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.074, -100.780 (the zone’s center; the record gives no point)
Drought, Parmer
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Parmer forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Drought, Stonewall
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Stonewall forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.179, -100.253 (the zone’s center; the record gives no point)
Drought, Swisher
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Swisher forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.530, -101.735 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, July 1 to 31, 2006$100 million · 46 events
- Hail and Damaging Wind in Wisconsin, July 1, 2006$10 million · 4 in hail · 11 events
- Drought in Oklahoma, July 1 to 31, 2006$800,000 · 48 events
- Hail in Nebraska, July 1, 2006$1.0 million · 1.5 in hail · 1 event
- Hail and Strong Wind in Texas, July 1, 200610 injured · 1 in hail · 2 events
- Hail and Damaging Winds in Wisconsin, July 1, 2006$119,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Iowa, July 1, 2006$78,000 · 1.25 in hail · 12 events
- Tropical Storm in Guam, July 1, 2006$105,000 · 1 event
- Hail and Damaging Winds in Iowa, July 1, 2006$43,000 · 1.25 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, July 1, 2006$25,000 · 1.5 in hail · 13 events
- Drought in New Mexico, July 1 to 31, 200622 events
- Hail and Damaging Wind in Georgia, July 1, 2006$25,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523584, 5523585, 5523586, 5523587, 5523588, 5523589, 5523590, 5523591, 5523592, 5523593, 5523594, 5523595, 5523638, 5523639, 5523640, 5523641, 5523642, 5523643.